MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SABLE EXPANDABLE INTERBODY FUSION DEVICE; SABLE SPACER, 10X22, 9-15MM, 22°

GLOBUS MEDICAL, INC. SABLE EXPANDABLE INTERBODY FUSION DEVICE; SABLE SPACER, 10X22, 9-15MM, 22°
Model Number 1172.2033S
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was a revision surgery to replace a sable spacer at l5-s1 that had migrated posteriorly into the canal post-operatively.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Initial observation shows the implant is disassembled.This disassembly likely occurred as a result of over-collapsing the implant when retrieving the implant during the revision surgery, as there is no torque-limiting protection for collapsing the implant.The imaging provided shows the l5-s1 sable implant sitting posterior, partially outside the vertebral body.An immediate post-operative image shows the implant in position and expanded.It is hard to tell if any expansion height was lost in the post-migration imaging, as artifacts are obscuring the implant.Possible contributing factors to the failure include improper placement, improper implant sizing, or improper implant height; however, an exact cause to the reported issue could not be determined.

Brand Name
SABLE EXPANDABLE INTERBODY FUSION DEVICE
Common Device Name
SABLE SPACER, 10X22, 9-15MM, 22°
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key14521378
Report Number3004142400-2022-00077
Device Sequence Number14921883
Product Code MAX
UDI-Device Identifier00889095965926
UDI-Public00889095965926
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192115
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1172.2033S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Initial Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown